Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 16, 2012, 4:37 AM CDT for Stafford County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 4:37 AM CDT (09:37 UTC)
- Expired
- Jun 16, 2012, 5:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
County Stafford County, KS
The radar
The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
310
WWUS83 KDDC 160937
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
437 AM CDT SAT JUN 16 2012
KSZ066-081-161015-
PRATT-STAFFORD-
437 AM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STAFFORD AND NORTHEASTERN
PRATT COUNTIES...
AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUDSON TO PRESTON...
MOVING EAST AT 45 MPH.
SMALL HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE
STORMS.
LAT...LON 3771 9846 3772 9864 3815 9881 3814 9847
3783 9847 3782 9846
TIME...MOT...LOC 0937Z 273DEG 38KT 3806 9864 3772 9846
$$
AWJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 16, 4:27 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 16, 4:27 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 427 AM CDT SAT JUN 16 2012 ...UPDATED LONG TERM SECTION... .SYNOPSIS... ISSUED AT 315 AM CDT SAT JUN 16 2012 AS OF 08Z...A FAIRLY ROBUST MESOSCALE CONVECTIVE SYSTEM (MCS) WAS CENTERED OVER SOUTHWEST KANSAS WITH AN EXPLOSIVE COLD CONVECTIVE CLOUD TOP SIGNAL ON INFRARED SATELLITE AS OF THE PAST HOUR. CLOUD TO GROUND FLASH COUNT HAS ALSO INCREASED IN ASSOCIATION WITH THE MATURING MCS. VERY HEAVY RAINFALL WAS ABOUT TO MOVE INTO THE DODGE CITY AREA...WHICH WAS BEING FED BY A 30-40 KNOT LOW LEVEL JET WITH SURFACE DEWPOINTS OF 65 TO 68F. IN THE LARGER PICTURE...A NORTHERN STREAM TROUGH WAS MOVING ACROSS THE NORTHERN PLAINS DURING THE OVERNIGHT HOURS...AND THE SURFACE COLD FRONT TIED TO THIS FEATURE WAS FROM CENTRAL SOUTH DAKOTA TO THE NEBRASKA PANHANDLE. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 315 AM CDT SAT JUN 16 2012 IN THE NEAR-SHORT TERM...THE ONGOING MCS SHOULD BE MOVING INTO SOUTH CENTRAL KANSAS BY DAYBREAK WITH A GRADUAL CLEARING ACROSS THE WESTERN FORECAST AREA SHORTLY AFTER SUNRISE. SURFACE WINDS INITIALLY PERTURBED BY THE MCS WILL BEGIN TO SLOWLY RESPOND TO THE SYNOPTIC SCALE GRADIENT WITH WINDS BECOMING MORE SOUTHEASTERLY BY MIDDAY. TEMPERATURES WILL LIKELY BE A SHADE COOLER...ESPECIALLY EASTERN COUNTIES GIVEN RECOVERY FROM THE MORNING MCS AND WINDS REMAINING EASTERLY FOR A LONGER PERIOD OF TIME. THE SYNOPTIC COLD FRONT WILL APPROACH NORTHWEST/WEST-CENTRAL KANSAS BY EARLY AFTERNOON...SETTING THE STAGE FOR RENEWED THUNDERSTORM DEVELOPMENT. 30-50 POPS WERE IN THE GRIDS FOR LATER THIS AFTERNOON AND THIS EVENING WITH HIGHEST IN THE EAST...PLAN TO RAISE THESE POPS GIVEN INCREASED CONFIDENCE...ESPECIALLY IN THE SOUTHERN COUNTIES AS ANOTHER MCS ORGANIZES AND BECOMES MATURE ALONG AND SOUTH OF THE ARKANSAS RIVER. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 422 AM CDT SAT JUN 16 2012 AS THE REGION HEADS INTO SUNDAY AND MONDAY...THE UPPER PATTERN WILL BE DOMINATED BY A FAST ZONAL FLOW REGIME ACROSS THE NORTHERN HALF OF THE COUNTRY WHILE A BROAD...FLAT RIDGE PREVAILS OVER THE SOUTHERN HALF. THIS WILL LEAVE WESTERN AND CENTRAL KANSAS AT THE TAIL END OF THE MID/UPPER LEVEL WESTERLIES. THIS WILL LEAVE THE LEE TROUGH TO SLOWLY DEEPEN OVER EASTERN COLORADO WITH SOUTH TO SOUTHWEST WINDS PREVAILING AT THE SURFACE. MID LEVEL WIND TRAJECTORIES OFF THE DESERT SOUTHWEST WILL BRING 700 HPA TEMPERATURES OF +14C SUNDAY AND UP TO +18C MONDAY. WITH MIXING EASILY MAKING IT UP TO THIS LEVEL DURING THE AFTERNOON HOURS...TEMPERATURES REACHING INTO THE 90S SUNDAY AND AROUND 100 ON MONDAY LOOK LIKELY. TUESDAY INTO EARLY WEDNESDAY WILL CONTINUE A DRY AND WARM TREND AS THE UPPER PATTERN REMAINS RELATIVELY UNCHANGED VIA ZONAL FLOW IN THE NORTHERN PART OF THE COUNTRY. THIS WILL LEAVE THE LEE TROUGH TO DOMINATE AT THE SURFACE OVER THE CENTRAL HIGH PLAINS WITH WARM AND DRY SOUTH WINDS PREVAILING. GIVEN THIS SETUP...TEMPERATURES REACHING INTO THE 90S TO AROUND 100 APPEAR LIKELY EACH DAY. ATTENTION THEN SHIFTS TOWARD LATE WEDNESDAY INTO THURSDAY AS A WEAK FRONT SAGS INTO NORTHERN KANSAS. APPEARS THIS WILL BRING THE NEXT CHANCE FOR THUNDERSTORMS LATE WEDNESDAY AND LASTING THROUGH THURSDAY NIGHT. HOWEVER...TEMPERATURES SOUTH OF THE FRONT WILL REMAIN WARM WITH READINGS IN THE 90S EXPECTED. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1250 AM CDT SAT JUN 16 2012 THE AVIATION FORECAST WILL BE DIFFICULT FROM PRETTY MUCH HOUR-ONE OF THE FORECAST AND THROUGH THE REMAINDER OF THE DAY AS THE ONGOING OVERNIGHT THUNDERSTORM COMPLEX WILL AFFECT GCK, DDC, HYS FROM 06-09Z. REMNANT TRAILING STRATIFORM RAIN AND ISOLATED THUNDER WILL LIKELY LINGER (ESPECIALLY DDC AND HYS) THROUGH 11Z PERHAPS. WINDS WILL BE OUT OF THE NORTH/NORTHEAST AFTER THE STORMS MOVE THROUGH EARLY THIS MORNING...BUT SHIFT AROUND GRADUALLY TO THE EAST...THEN SOUTHEAST...THEN SOUTH BY LATE MORNING/MIDDAY TODAY. ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ALONG AN ADVANCING COLD FRONT WITH THUNDERSTORMS AFFECTING HYS TERMINAL MID-LATE AFTERNOON AND THE DDC AND GCK TERMINALS LATER ON THIS AFTERNOON INTO THE EARLY EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 93 67 95 70 / 40 50 0 0 GCK 92 67 96 67 / 40 40 0 0 EHA 91 66 97 67 / 30 30 10 10 LBL 92 67 98 68 / 40 50 0 0 HYS 86 68 93 71 / 50 40 10 10 P28 93 71 94 72 / 50 60 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...UMSCHEID SHORT TERM...UMSCHEID LONG TERM...AJOHNSON AVIATION...UMSCHEID
Hazardous weather outlook, Jun 15, 10:35 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1035 PM CDT FRI JUN 15 2012 KSZ030-031-043>046-061>066-074>081-084>090-161000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1035 PM CDT FRI JUN 15 2012 /935 PM MDT FRI JUN 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS OVER EASTERN COLORADO AND NORTHWEST KANSAS IS EXPECTED TO TURN MORE TO THE SOUTHEAST AND MOVE ACROSS PARTS OF SOUTHWEST AND CENTRAL KANSAS...MAINLY NORTHEAST OF A LINE FROM SYRACUSE THROUGH SATANTA AND MEADE...THROUGH THE REMAINDER OF THE NIGHT. A SLIGHT THREAT FOR SEVERE WEATHER WILL ACCOMPANY THE STORMS WITH DAMAGING WIND GUSTS OF 60 TO 70 MPH BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS WILL FAVOR STRONG TO SEVERE THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS WILL BE THE PRIMARY HAZARD FROM ANY STORMS THAT DO BECOME SEVERE. AN ADDITIONAL CHANCE FOR THUNDERSTORMS WILL EXIST OVER PORTIONS OF THE OUTLOOK AREA WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... CALLS TO SPOTTERS MAY BE NEEDED OVERNIGHT MAINLY NORTHEAST OF A LINE FROM SYRACUSE THROUGH SATANTA AND MEADE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Jun 16, 3:23 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 323 AM CDT SAT JUN 16 2012 KSZ078>080-087>089-160915- CLARK-COMANCHE-EDWARDS-FORD-KIOWA-MEADE- 323 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD...KIOWA... NORTHEASTERN MEADE...NORTHERN CLARK...NORTHWESTERN COMANCHE AND SOUTHERN EDWARDS COUNTIES... AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OFFERLE TO 13 MILES SOUTHEAST OF FOWLER...MOVING EAST AT 40 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. LAT...LON 3778 9903 3718 9939 3735 10020 3790 9982 TIME...MOT...LOC 0823Z 285DEG 35KT 3789 9951 3725 9997 AWJ
Local storm report, Jun 16, 3:45 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
345 AM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL 6 NW COLDWATER 37.32N 99.41W
06/16/2012 E1.00 INCH COMANCHE KS LAW ENFORCEMENT
&&Local storm report, Jun 16, 4:05 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
405 AM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND GST GREENSBURG 37.61N 99.29W
06/16/2012 E60 MPH KIOWA KS LAW ENFORCEMENT
&&Special weather statement, Jun 16, 4:11 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
411 AM CDT SAT JUN 16 2012
KSZ088-089-161000-
CLARK-COMANCHE-
411 AM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLARK AND SOUTHERN
COMANCHE COUNTIES...
AT 407 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PROTECTION TO 9
MILES SOUTHEAST OF SITKA TO 11 MILES SOUTHEAST OF ACRES...MOVING
SOUTHEAST AT 45 MPH.
SMALL HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE
STORMS.
LAT...LON 3702 10007 3728 9977 3703 9900 3702 9901
3699 10002
TIME...MOT...LOC 0910Z 304DEG 37KT 3722 9940 3706 9952
3694 9977
AWJLocal storm report, Jun 16, 4:30 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
430 AM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND GST PRATT 37.65N 98.74W
06/16/2012 E60 MPH PRATT KS LAW ENFORCEMENT
&&Special weather statement, Jun 16, 4:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
437 AM CDT SAT JUN 16 2012
KSZ066-081-161015-
PRATT-STAFFORD-
437 AM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STAFFORD AND NORTHEASTERN
PRATT COUNTIES...
AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUDSON TO PRESTON...
MOVING EAST AT 45 MPH.
SMALL HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE
STORMS.
LAT...LON 3771 9846 3772 9864 3815 9881 3814 9847
3783 9847 3782 9846
TIME...MOT...LOC 0937Z 273DEG 38KT 3806 9864 3772 9846
AWJThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:17 AM CDT | Special Weather Statement | DDC | Finney, Hamilton, Kearny, Lane, Scott, Stanton and 1 more | 43 min |
| Jun 16, 1:36 AM CDT | Special Weather Statement | DDC | Kearny | 39 min |
| Jun 16, 2:16 AM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Jun 16, 2:37 AM CDT | Special Weather Statement | DDC | Haskell | 38 min |
| Jun 16, 2:49 AM CDT | Special Weather Statement | DDC | Ford | 41 min |
| Jun 16, 3:06 AM CDT | Special Weather Statement | DDC | Clark, Meade | 39 min |
| Jun 16, 3:23 AM CDT | Special Weather Statement | DDC | Ford, Kiowa | 52 min |
| Jun 16, 3:32 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Kiowa | 43 min |
| Jun 16, 4:01 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Edwards, Kiowa, Pratt | 59 min |
| Jun 16, 4:11 AM CDT | Special Weather Statement | DDC | Clark | 49 min |
| Jun 16, 5:02 AM CDT | Special Weather Statement | DDC | Barber | 43 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.